I'm going to be starting week 6 of Pred at 40mg. Was wondering how long you need to be on Pred to develop those serious non-reversible side effects.
Just trying to watch my time. Thinking I may need to up the dose the get quicker results as I'm not having any side effects...yet. Wasn't planning on going past 4 weeks but "stuff happens"!
I've been on prednisone for over a year, almost two years practically. No negative effects that I'm aware of, except a bit weight gain.
As I've mentioned several times, years back the GI protocol dictated that the starting dose was 60 or 80 mg followed by quick (or slow) taper.
Way too many seem to be stuck with the 40 or 30 mg without any improvement at the present. Six weeks on 40 mgs sounds a long time. I think, and don't profess to be an expert on Pred or UC, it would have been more efficient to start with 60 mg for two weeks and wean off to 50 and 40, etc. for two weeks at the time. That would have been six weeks with stronger, more potent dose.
The wonders of modern medicine.
Hopefully the meds bite soon and you'll rid of the prednisone.